Alert archive / Massachusetts / Gale Warnings in 2018
Gale Warning 54, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 29, 2018, 10:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 10:00 AM EST (15:00 UTC)
- Expired
- Nov 29, 2018, 3:32 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
276 WHUS71 KBOX 291500 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1000 AM EST Thu Nov 29 2018 ANZ255-256-292100- /O.EXP.KBOX.GL.W.0053.000000T0000Z-181129T1500Z/ /O.NEW.KBOX.GL.W.0054.181129T1500Z-181129T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1000 AM EST Thu Nov 29 2018 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 4 PM EST this afternoon. * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231-251-292100- /O.EXP.KBOX.GL.W.0053.000000T0000Z-181129T1500Z/ /O.NEW.KBOX.GL.W.0054.181129T1500Z-181129T2100Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1000 AM EST Thu Nov 29 2018 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 4 PM EST this afternoon. * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ232>234-291800- /O.EXP.KBOX.GL.W.0053.000000T0000Z-181129T1500Z/ /O.NEW.KBOX.GL.W.0054.181129T1500Z-181129T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 1000 AM EST Thu Nov 29 2018 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 1 PM EST this afternoon. * WINDS AND SEAS...Northwest winds around 15 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ235-237-292300- /O.EXP.KBOX.GL.W.0053.000000T0000Z-181129T1500Z/ /O.EXB.KBOX.SC.Y.0156.000000T0000Z-181130T0400Z/ Rhode Island Sound-Block Island Sound- 1000 AM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 11 PM EST this evening. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-292200- /O.EXT.KBOX.GL.W.0053.000000T0000Z-181129T2200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1000 AM EST Thu Nov 29 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-292300- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0200Z/ Boston Harbor- 1000 AM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-292300- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0000Z/ Narragansett Bay- 1000 AM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
898 WHUS71 KBOX 291800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 100 PM EST Thu Nov 29 2018 ANZ232>234-300200- /O.EXP.KBOX.GL.W.0054.000000T0000Z-181129T1800Z/ /O.EXA.KBOX.SC.Y.0156.000000T0000Z-181130T0400Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 100 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 11 PM EST this evening. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-251-292200- /O.EXT.KBOX.GL.W.0054.000000T0000Z-181129T2200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 100 PM EST Thu Nov 29 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ255-256-292100- /O.CON.KBOX.GL.W.0054.000000T0000Z-181129T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 100 PM EST Thu Nov 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254-292200- /O.CON.KBOX.GL.W.0053.000000T0000Z-181129T2200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 100 PM EST Thu Nov 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 20 to 25 kt with gusts up to 35 kt. Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ235-237-300200- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0400Z/ Rhode Island Sound-Block Island Sound- 100 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-300200- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0200Z/ Boston Harbor- 100 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-300000- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0000Z/ Narragansett Bay- 100 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
352 WHUS71 KBOX 292032 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 332 PM EST Thu Nov 29 2018 ANZ255-256-300445- /O.CAN.KBOX.GL.W.0054.000000T0000Z-181129T2100Z/ /O.EXB.KBOX.SC.Y.0156.000000T0000Z-181130T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 7 AM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-251-300445- /O.CAN.KBOX.GL.W.0054.000000T0000Z-181129T2200Z/ /O.EXB.KBOX.SC.Y.0156.000000T0000Z-181130T0700Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 2 AM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-300445- /O.CAN.KBOX.GL.W.0053.000000T0000Z-181129T2200Z/ /O.EXB.KBOX.SC.Y.0156.000000T0000Z-181130T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 1 PM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-300200- /O.EXT.KBOX.SC.Y.0156.000000T0000Z-181130T0200Z/ Narragansett Bay- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-300400- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0400Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-300400- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0400Z/ Rhode Island Sound-Block Island Sound- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-300200- /O.CON.KBOX.SC.Y.0156.000000T0000Z-181130T0200Z/ Boston Harbor- 332 PM EST Thu Nov 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:58 AM EST, 2 minutes earlier.
Area forecast discussion, Nov 29, 9:58 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
958 AM EST Thu Nov 29 2018
.SYNOPSIS...
A powerful storm east of Nova Scotia will continue to bring
blustery NW winds to southern New England this afternoon. Winds
diminish tonight into Friday as high pressure builds into the
region. Some light rain / snow showery weather centered Friday
evening that is followed by a more potent storm system for
Saturday into Sunday with initial wintry-precip potential
followed by rain.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cyclonic flow aloft continues this afternoon, with one more
shortwave moving through the flow over us this afternoon, then
moving off to the east by evening.
The low level airmass is relatively dry, so expect no precip.
Still some cloud-level moisture under the upper cold pool, so
expect clouds west of Worcester to slowly diminish with the most
persistant clouds over the East Slopes.
Morning soundings show mixing to at least 900 mb and to 850 mb
in some areas, with an inversion above that level. Winds below
the inversion were observed at 30 knots. Momentum transfer in
the mixed layer should allow gusts of 30-35 mph during the
midday/afternoon before winds diminish later today.
Temperatures in the mixed layer reach an 850 mb equiv of -7C to
-8C. This suggests max temps in fully mixed areas should be in
the 40s. Some of the cloudier locations may hold in the upper
30s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
High pres builds in from the west tonight with winds gradually
diminishing. Mainly clear skies and less wind will result in a
cold night with lows ranging through the 20s.
Friday...
Weak high pres in place for much of the day, but fast moving low
amplitude shortwave will be approaching from the west late in
the day. Sunshine will give way to increasing afternoon clouds
but any light rain/snow showers should hold off until evening.
Highs mid 30s to lower 40s with light winds.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
315 PM update...
*/ Highlights...
- Light rain / snow showery outcomes for Friday into Friday night
- Initial wintry weather followed by rain Saturday into Sunday
- Perhaps another storm by midweek
Overview and model preferences...
Very weak and elongated mid lvl wave slides E Fri night, giving
way to ridge amplification through late day Sat. This
amplification is fed by warm advection forced by cutoff low
moving across the central CONUS. This feature, gradually opening
as it interacts with the ridge, will force a weakening and
occluded low pres well inland Sat night into Sun yielding
widespread precip. As the wave dissipates, dry air will push
through the column and in the mid and upper lvls, confluent flow
develops enhancing the effects of sfc high pres through at
least Tue. Mid to late week, will need to monitor the potential
phasing and its timing, or complete lack thereof, between a wave
currently S of the Aleutians and an arctic wave not well
sampled at this time. This could induce offshore low pres
development which may track near S New England. Ensembles are
typically well spread, from an inside runner to a track that
takes the sfc low due E of the Carolinas. Noting enough
agreement through early next week to baseline this forecast
update with a consensus blend of guidance. Then, will lean more
heavily on ensemble means to account for track uncertainty with
the mid week system.
Details...
Fri night...
Tricky forecast regarding very weak lift through a moist layer
between the sfc and H7. This is below the primary DGZ which may
not be fully saturated even with respect to ice. BL unmixed,
with wetbulb temps near freezing and column below freezing
through the moist layer per latest bufkit profiled. Agree with
previous forecaster that this may allow for some light SN or DZ
mixed, with a risk for localized FZDZ. This is mostly during the
early half of the overnight hours, and focused mainly along and
S of the Mass Pike. Dry air will quickly bring this to an end
through the earl AM. Overnight mins in the upper 20s to low 30s.
Sat...
Weak mid lvl ridge enhancement keeps the daytime hours dry
across S New England. Increasing clouds as the column moisture
loads from the top down. Highs near to slightly sub seasonal,
mainly upper 30s to low 40s.
Sat night into Sun...
Occluding inside runner, with PWAT plume nearly 1.2 inches
thanks to Gulf of Mexico moisture source will impact the region
Sat night into Sun. Modest 40-50 kt LLJ and steep lapse rates
above upper lvl warm intrusion will enhance precip, especially
if a weak frontal wave can develop toward the early AM hours on
Sun. Final QPF totals exceeding 1.00 inches likely, with a few
spots approaching 2.00 inches before all said and done. Will
need to continue to monitor rivers which continue to run high,
with some only dropping below minor flood stage today or Fri.
Not a good synoptic setup for cold air damming, but with some
lingering snowpack across NW and N central MA, some freezing
precip is possible before the low-mid lvl warming takes over.
Main focus for this will be on the areas just mentioned.
Sun night into Tue...
Mainly dry, first as dry slot moves in with weakening low pres
shifting well to the N and occlusion shifting offshore. High
pres then follows in its wake thanks to upper lvl confluence.
H85 temps show slight negative anomaly thanks to upstream
trough. Mon still mild as the cold advection has yet to fully
take hold, highs in the mid 40s to low 50s. Colder on Tue, highs
slightly below normal.
Mid week..
Will continue to monitor S and N stream open waves for
potential phasing and timing. While most operational and
ensemble guidance suggest coastal low pres development off the
mid-Atlantic coastline, the final track is very much in question
and will ultimately determine whether S New England sees precip
with potential wintry impacts or the precip shield remains well
to the S with reinforcement of colder air in its wake.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High Confidence.
This afternoon... VFR dominiates, but with lingering clouds over
N Central and Western Mass, Western CT. Cloud bases were
observed this morning at 3300 to 3800 feet. This will slowly
erode west, with some ceilings around 3500 feet over the
Berkshire East Slopes much of the afternoon. NW winds will gust
around 30 kt through the afternoon.
Tonight...
VFR, with some low end VFR/MVFR cigs outer Cape. Diminishing
winds.
Friday...
VFR with gradual lowering cigs during the afternoon.
KBOS Terminal...High confidence.
KBDL Terminal...High confidence.
Outlook /Friday Night through Monday/...
Friday Night into Saturday: Mainly VFR. Slight chance light SN
and DZ.
Saturday Night into Sunday: Mainly MVFR, with areas IFR
possible. Breezy. RA likely.
Sunday Night into Monday: Mainly VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Borderline NW Gales lingering across the eastern waters mid
morning. We have extended the Gale warning through 1 PM on some
waters. The overall trend this afternoon should be for slow
diminishing. As winds drop below gale force, warnings will be
converted to Small Craft Advisories. High pressure building in
tonight and Friday will bring diminishing winds. The open
waters continue to have rough seas through the day, subsiding
tonight and Friday.
Outlook /Friday Night through Monday/...
Friday Night and Saturday: Winds less than 25 kt.
Saturday Night through Sunday Night: Moderate risk for Small
Craft Advisory winds with gusts up to 30 kt. Areas of rough
seas. Rain.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 1 PM EST this afternoon for ANZ232>234.
Small Craft Advisory until 9 PM EST this evening for ANZ230.
Gale Warning until 4 PM EST this afternoon for ANZ231-251-255-
256.
Small Craft Advisory until 7 PM EST this evening for ANZ236.
Small Craft Advisory until 11 PM EST this evening for ANZ235-
237.
Gale Warning until 10 AM EST this morning for ANZ235-237.
Gale Warning until 5 PM EST this afternoon for ANZ250-254.
&&
SYNOPSIS...WTB/KJC/Doody
NEAR TERM...WTB/KJC/Doody
SHORT TERM...KJC
LONG TERM...Doody
AVIATION...WTB/KJC/Doody
MARINE...WTB/KJC/DoodyHazardous weather outlook, Nov 29, 3:32 AM EST, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 332 AM EST Thu Nov 29 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-300845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 332 AM EST Thu Nov 29 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday evening into Sunday... Across northern and western areas of MA and CT there is the threat of freezing rain and subsequent ice accretion with the onset of a storm system late Saturday into Suny which will also bring a soaking rain. Low probability of small streams and rivers to rise once again potentially resulting in minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-251-255-256-300845- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 332 AM EST Thu Nov 29 2018 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-254-300845- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 332 AM EST Thu Nov 29 2018 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-300845- Boston Harbor-Narragansett Bay- 332 AM EST Thu Nov 29 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Gale Warnings in Massachusetts, 2018Every gale warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.